NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, February 13, 2016
Anxiety and Stress Disorders
Stopping lexapro after only 12 days
My daughter started on lexapro 12 days ago and we have noticed some quite bizarre behaviour (punching holes in her wall for instance) so I did not give her a pill today. Can I just stop giving it to her since she has only been on it 12 days? or do I still have to taper. I want her off this med now. thanks.
Holding medication (in this case Lexapro) acutely if you suspect an adverse reaction is usually the correct thing to do. You must however talk to the prescribing physician directly as soon as possible to decide on whether an alternative treatment(s) needs to be considered instead on just continuing to not give any medication at all.
Consider that a physician decided that medication was indicated for your daughter originally and might still be significantly helpful despite the difficulty with Lexapro.
Nicholas A Votolato, RPh BCPP
Assistant Professor of Pharmacy
College of Pharmacy
Assistant Professor of Psychiatry, Emeritus
College of Medicine
The Ohio State University